Mumsnet has not checked the qualifications of anyone posting here. If you have any medical concerns we suggest you consult your GP.

Painful acne on chin (possibly hormonal)

(5 Posts)
coffeewithchips Sun 17-Aug-14 13:52:28

I came off of my birth control pill in June after being on it for about 5 years. I am not TTC, I just read about the negative effects of artificial hormones on your body and decided to try and go natural and see what happens.

Well, it has been a nightmare for my skin. I have never suffered with acne but now I have broken out in painful spots on my chin. They are the sort that are deep under the skin, full of pus and really tender to touch. It's making me miserable to be honest.

I wash my face twice a day with a cleanser, moisturise and have tried tea tree oil, sudocrem, savlon etc. but nothing gets rid of them. Even when they disappear, they leave faint scars and I feel like I've ruined my skin and will have to wear concealer forever.

I am considering going back on the pill, simply because it kept my skin clear and will hopefully resolve this problem. I might go to my doctor next week and ask for advice as it's affecting my self esteem.

Does anyone have any advice?

phonebox Sun 17-Aug-14 13:56:42

I have suffered from the same thing. I gave up moisturiser, cleanser etc. completely as well because I like the thought of my skin re-balancing itself naturally and I've upped my supplements of vit C, zinc and Evening Primrose Oil. Stopping the moisturiser seems to have helped my rosacea as well which I had a mild case of even while on the Pill.

I started all of the above at the same time as going to the GP who prescribed me oral antibiotics. 1 month on and it seems to have helped somewhat - I now have entirely clear patches on my chin/jawline, yay! I've got another month of the course to go and hope it will help the red spot/scar things going on.

EllieFredrickson Sun 17-Aug-14 17:52:29

I started having bad acne on my chin (large red cystic spots) a couple of years ago. Zineryt which is an antibiotic you apply twice a day has made a huge difference. Only on prescription but one bottle lasts me a couple of months and worked where no end of different products from Boots wouldn't touch it. See the GP - I felt it wasn't important for ages - but actually it was - it made a big difference to my self esteem.

Fairylea Sun 17-Aug-14 17:53:25

I second zineryt. Fantastic stuff.

whatadrain Sun 17-Aug-14 18:18:08

Zineryt for sure! I just asked for a new prescription (as my skin cleared up for a couple of years and broke out again) and I've been given Differin, which isn't a patch on Zineryt!

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now